ZocdocAnswersIs it normal to have very heavy bleeding after removal of the nuvaring?

Question

Is it normal to have very heavy bleeding after removal of the nuvaring?

also had unprotected sex, can i be pregnant?

Answer

The Nuvaring is an excellent form of contraception which is placed in the vagina for three weeks and removed on the fourth week. During the fourth week, this is when you should have a normal menstrual period. Most of the time, the menstrual bleeding while on the Nuvaring should actually be lighter than if you were not using a contraceptive method. However, if you have just started using the Nuvaring, especially if you started it out of sync with your menstrual periods, the first one or two periods might be different from your baseline. However, any episode of very heavy bleeding should be investigated by your primary care doctor or your OB GYN doctor. I would make an appointment as soon as you can to get checked. out. Various possibilities include side effects from the Nuvaring (especially if you have just started using it). It is also possible to become pregnant while using the Nuvaring, especially if it falls out or is otherwise not used exactly as it should be. Sometimes, heavy bleeding can be a sign of an early pregnancy that is in the process of being miscarried. Your doctor will be able to perform an examination and help figure out what is going on.

This answer is for general informational purposes only and is not a substitute for professional medical advice.

If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.